MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW COVID-19 ASSAY; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW COVID-19 ASSAY; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Catalog Number 190-000
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The required intake information to enable further investigation, such as the kit's lot number, was not provided and an investigation was not able to be performed.Notwithstanding, a review of complaints' trend reveals that all lots within expiry dating are performing according to the statements made in the package insert.In conclusion, abbott diagnostics (b)(4) was unable to determine the exact root cause of the reported issues as no information was provided for investigation.
 
Event or Problem Description
The customer reported a unconfirmed false positive results with id now covid-19 assay performed on unknown date on an unknown number of samples.Although requested, no additional information was provided.
 
Additional Manufacturer Narrative
The investigation is still in progress with updated lot number.A supplemental report will be provided after completion.
 
Event or Problem Description
The customer reported false positive results with id now covid-19 assay performed on unknown date on an unknown number of samples.Per the customer, confirmation testing via an unknown pcr platform was used for comparison.Although requested, no additional information was provided.
 
Additional Manufacturer Narrative
Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 1082676 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 190-000 / lot 1082676 and test base part number 190-430 / lot 1082676.The lot met the required release specifications.A review of the complaints reported as false positive patient results (confirmed and unconfirmed, conflicting results) related to kit lot 1082676 showed that the complaint rate is (b)(4).In conclusion, abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue.However, a possible assignable root cause is patient sample interference.Substances in the sample itself may have interfered with the reaction.

Brand Name
ID NOW COVID-19 ASSAY
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
MDR Report Key15567489
Report Number1221359-2022-05124
Device Sequence Number6158546
Product Code QJR
UDI-Device Identifier10811877011269
UDI-Public011081187701126917230412101082676
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EUA2000074
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number190-000
Device Lot Number1082676
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer10/12/2022
01/23/2023
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date10/24/2022
01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown